Hail, Hooker
- When
- August 19, 7:50 PM MST
- Where
- Hooker County, 14 mi WSW of Mullen
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.967, -101.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 19, 12:43 PM MST, 7 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT FRI AUG 19 2005 .DISCUSSION... NEAR TERM (TONIGHT THROUGH MONDAY)...MAIN CONCERN TONIGHT IS PRECIP CHANCES...WHICH AT THE PRESENT TIME...APPEAR RATHER LIMITED. SFC FRONT REMAINS ORIENTED JUST EAST OF THE FA THIS AFTERNOON...FROM MCK...TO WEST OF EAR...TO BVN. ROBUST CONVECTION CONTINUES TO FIRE ALONG AND EAST OF THIS FEATURE...WITH THE WEST REMAINING DRY FOR NOW. THE ETA THIS AFTERNOON CONTINUES TO INDICATE...A WEAK CAP ACROSS NERN CO AND THE SRN NEBR PANHANDLE. ALSO LAPSE RATES REMAIN VERY STEEP AND LIS ARE -4 TO -7 (BL) ACROSS NERN CO...SWRN NEBR AND NW KANSAS AT 00Z THIS EVENING. HAVE INCLUDED A MENTION OF ISOLATED TSRAS SOUTH OF I-80 INTO MIDNIGHT TO ACCOUNT FOR THE INSTABILITY MENTIONED ABOVE AND ANY EXITING SHORTWAVE ENERGY ASSOCIATED WITH THE EXITING H5 TROF. ON SATURDAY...A SECONDARY SURGE OF COOL AIR BEHIND THE EXITING TROF MAKES A FUTILE ATTEMPT TO BACK INTO THE CWA ON SATURDAY. WITH THE FRONT NOT PUSHING INTO THE FA AS EXPECTED...RAISED HIGH TEMPS TOWARD MET GUIDANCE...WHICH AGREED FAIRLY WELL WITH THE MAV AND FWC MEMBERS. ON SATURDAY NIGHT...WENT WITH A MENTION OF LOW POPS ACROSS THE SWRN ZONES THROUGH THE EVENING AS A THETA E RIDGE BUILDS INTO THE SRN PANHANDLE AND WEAK SHORTWAVES RIDE THE NWRLY H5 FLOW. DRY CONDS ARE EXPECTED ON SUNDAY AND MONDAY AS THE UPPER PATTERN BECOMES NRLY...USUALLY A DRY SCENARIO ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AS FOR TEMPS...KEPT THEM NEAR NORMAL (ALA MID 80S FOR HIGHS AND UPPR 50S FOR LOWS). LONG TERM (TUESDAY THROUGH FRIDAY)...EXTENDED PICTURE A LITTLE CLOUDY THIS MORNING. THE 00Z AND 06Z GFS SEEM TO BE HAVING A TUG OF WAR WITH THEIR DEPICTION OF THE UPPR PATTERN NEXT WEEK. THE 00Z GFS BUILDS A RIDGE INTO THE GULF OF ALASKA ON WEDNESDAY...WHICH AMPLIFIES THE PATTERN ACROSS THE WRN CONUS AS A RESULT. THIS WOULD MAKE FOR A MORE ACTIVE NRN STREAM WITH A TROF TRAVERSING THE NRN TIER OF STATES LATE IN THE WEEK. THIS WILL FORCE A STRONG COLD FRONT THROUGH THE FA ON THURSDAY. HOWEVER THE 06Z GFS RUN BETTER REPRESENTS THE 06Z AND 12Z RUNS FROM YESTERDAY. THE 06Z RUN IS LESS AMPLIFIED AND IS THE PREFERRED SOLUTION THIS MORNING. ON THIS NOTION...DO NOT EXPECT A FROPA UNTIL LATE IN THE WEEK AND IT WILL BE A FAIRLY WEAK ONE AT BEST. HOWEVER...A COUPLE OF SURFACE TROFS WILL MOVE INTO THE WRN FA ON TUESDAY...FOLLOWED BY A SECOND ON WEDNESDAY AND HAVE HELD ONTO POPS FROM PVS FCST. BEYOND THURSDAY...PATTERN AMPLIFIES WITH RIDGING IN THE WEST AND TROFING IN THE EAST. WILL CONTINUE TO MONITOR BACK DOOR COLD FRONT POTENTIAL ON THURSDAY OR FRIDAY. FOR NOW LEFT TEMPS AS IS FOR THURSDAY AND FRIDAY. && LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT FRI AUG 19 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-201100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 312 PM CDT FRI AUG 19 2005 /212 PM MDT FRI AUG 19 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING ACROSS THE OUTLOOK AREA. ALTHOUGH WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED...A FEW STORMS MAY CONTAIN HAIL AND GUSTY WINDS...ESPECIALLY SOUTH AND EAST OF A LINE FROM ONEILL...TO TRYON...AND TO OGALLALA...WHERE THE GREATEST AMOUNT OF INSTABILITY EXISTS. THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AND SATURDAY NIGHT...ESPECIALLY SOUTH OF INTERSTATE 80...AS A WARM FRONT DEVELOPS NEAR THE KANSAS AND NEBRASKA BORDER. THUNDERSTORM ACTIVITY WILL AGAIN BE POSSIBLE THROUGHOUT THE OUTLOOK AREA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
The North Platte radar (KLNX), 58 km away, was scanning. The volume nearest the first event began at 02:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464952.